Erowid - Honest Global Drug Information
30 Year Old Pills and a Call to Poison Control
Pentazocine
by Roy T.
Citation:   Roy T.. "30 Year Old Pills and a Call to Poison Control: An Experience with Pentazocine (exp113038)". Erowid.org. Apr 13, 2020. erowid.org/exp/113038

 
DOSE:
T+ 0:00
25 mg oral Pentazocine (pill / tablet)
  T+ 1:00 25 mg oral Pentazocine (pill / tablet)
  T+ 12:00 50 mg oral Pentazocine (pill / tablet)

BODY WEIGHT: 140 lb


While asked by my mom to help find something for her in the dresser, I discovered a small bottle of pills that was from the year 1988, a few years before I was born. They were actually my dad's, as the bottle had his name on it. I wondered what kind of pills they were, so I immediately entered the name, pentazocine, into [a search engine]. Being no stranger to opiates, it was only curious that I see what would happen if I tried one.

With all the emphasis on "start low, go slow" when it comes to harm reduction around recreational/experimental drug use, I decided to go with half of the full 50 mg dose to start off with, noticing that some of the pills had been conveniently split and half while others were whole. 45 minutes or so after the first 25 mg, I noticed a bit of drowsiness, but I imagined it had more to do with the insomnia I'd been having for almost a week at the time. Start slow, go slow, again. Took the other half of the pill almost an hour after the first, most noticeable effect was the increase in drowsiness shortly after. The drowsiness soon turned to nausea and had me thinking I might have bitten off more than I could chew (as I hadn't touched any kind of opiates in over a year at the time and therefore probably don't have much tolerance), so I decided to leave the house for a walk around the neighbourhood, which helped ease my fears of passing out and nobody being around to notice me. After 30 minutes or so outside, the nausea was almost all but gone. The fresh air must have helped, compared to sitting around inside my house given how hot it was that day.

The next morning, I had several hours home alone as my mom had to head out for a hair appointment (out of fear that I end up acting really stupid and have her get all suspicious about what I was up to). I decided to try a whole 50 mg pill without splitting it after breakfast, seeing that I had taken 50 mg in total the previous night without anything too unpleasant happening. A couple minutes after, I felt a the familiar drowsiness coming on, though I initially attributed it to insomnia as before. I decided to watch one of my favourite YouTuber's newest videos and halfway through the video, it kicked in like "bam". It felt like the entire room was spinning and rocking and time was moving in slow motion. The sensation of vertigo got so bad that I had to pause the video. I decided to go to my room and lay on my bed until the vertigo passed. I flopped down onto my bed and covered my eyes with a pillow as it seemed that the light was making the dizziness worse. I tried to fall asleep, but the vertigo got worse and worse as I laid there.

After several minutes of rolling around in bed trying to counteract the sensation of vertigo, I found myself drifting in and out of various dreamlets consisting of very interesting, almost psychedelic, images (watching fish walking on their fins out of water, a mail carrier riding down the street outside my house on a farm tractor). Wow, I can't believe all that was buried in the depths of my subconscious mind. The dreamlets started off quite pleasant, albeit strange, only to get become more terrifying (monsters, demons, images of death) to the point where I was slapping myself on the face telling myself to "snap out of it". I had no idea how much time had passed by then, but I decided to get off my bed as it wasn't helping with the vertigo and the "slow motion passing of time" feeling was starting to get uncomfortable. As soon as I stood up off my bed, I felt a feeling of butterflies in my stomach like I was going to throw up or something. Sure enough, my feelings were correct and I reached for the garbage bin and regurgitated everything I had for breakfast down to the last bit of almond milk I had with my cereal. After that, the nausea, vertigo, and feelings of brain fog were gone. I also realized that 3 hours had passed since I started feeling effects.

I grabbed my phone and called the number of the poison control centre, panicking that I had taken too much, or just had a bad reaction, and wondering whether I should get checked out by a medical professional and if so, how urgently. I told the operator I had taken 50 mg of Talwin and that I was feeling awful and even a bit delirious. She was immediately surprised by the fact that I had access to Talwin, given that hasn't been available in pharmacies in my country for over a year. I explained to reassure her that I did not get the Talwin from a the street/a dealer. She reassured me that I had not overdosed, it was just a bad trip, I didn't need medical help immediately (though of course she tried to convince me that I "should think about getting help", typical of public health workers), the fact that Talwin can take up to 6 hours to reach half life and that I should call a friend I trust to stay with me either in person or on the phone, since I was home alone (very bad idea to use alone trying something you don't know how you'll react to), as well as the fact that the effects of it should be peaking soon. After hanging up the call and feeling more at ease hearing it all from a professional (I believe public health nurses answer those lines), I laid back down on my bed and tried to get some rest since the entire bed no longer felt like it was spinning and rocking back and forth. Instead, I was feeling completely calm and even a bit happy by then. That must have been the "peak" stage. Another hour passed and that complete feeling of bliss wore off. There was still some nausea lingering (could have been related to dehydration and empty stomach from vomiting), but sipping hot ginger tea and taking small bites of plain crackers and dry granola helped with that.

Stages of a Talwin trip: Sleepiness - Vertigo and Feelings of Time Dilation - Slipping Between Awake and Asleep - Entering the Eye of the Storm - Bliss, Peacefulness, and Euphoria

I don't think this will be my last time with Talwin, but I learned that 50 mg at once is more than I can handle given the fact of having no tolerance.

Exp Year: 2019ExpID: 113038
Gender: Not Specified 
Age at time of experience: 27 
Published: Apr 13, 2020Views: 865
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pentazocine (865) : Difficult Experiences (5), Multi-Day Experience (13), First Times (2), Various (28)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults